Alert archive / California / Gale Watches in 2016

Gale Watch 28, NWS Eureka, CA

October 22, 2016

NWS Eureka, CA issued this gale watch at Oct 22, 2016, 9:02 PM PDT. It took effect at Oct 23, 2016, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 22, 2016, 9:02 PM PDT (04:02 UTC)
In effect from
Oct 23, 2016, 5:00 PM PDT
Expired
Oct 23, 2016, 2:24 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

460 
WHUS76 KEKA 230402
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
902 PM PDT SAT OCT 22 2016

PZZ450-455-470-475-231215-
/O.EXP.KEKA.SC.Y.0098.000000T0000Z-161023T0400Z/
/O.NEW.KEKA.GL.A.0028.161024T0100Z-161024T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
902 PM PDT SAT OCT 22 2016

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. 

* WINDS...SOUTHERLY 5 TO 15 KT...INCREASING TO 30 TO 35 KT WITH
  GUSTS TO 45 KT SUNDAY AFTERNOON THROUGH MONDAY MORNING.

* WAVES...W TO NW SUBSIDING TO 8 FT 12 SECONDS
  TONIGHT...INCREASING TO 10 TO 13 FT AT 9 TO 11 SECONDS BY MONDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
062 
WHUS76 KEKA 231029
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
329 AM PDT SUN OCT 23 2016

PZZ470-475-231830-
/O.UPG.KEKA.GL.A.0028.161024T0100Z-161024T1600Z/
/O.NEW.KEKA.GL.W.0054.161024T0000Z-161024T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
329 AM PDT SUN OCT 23 2016

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM
PDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHERLY 5 TO 15 KT...INCREASING TO 30 TO 35 KT WITH  
GUSTS TO 45 KT SUNDAY AFTERNOON THROUGH MONDAY MORNING.

* WAVES...W TO NW SUBSIDING TO 8 FT 12 SECONDS TONIGHT... 
  INCREASING TO 10 TO 13 FT AT 9 TO 11 SECONDS BY MONDAY 
  MORNING. 

* WAVES/SEAS...W TO NW SUBSIDING TO 8 FT 12 SECONDS TONIGHT...
  INCREASING TO 12 TO 17 FT AT 7 TO 9 SECONDS BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-231830-
/O.EXT.KEKA.GL.A.0028.161024T0000Z-161024T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
329 AM PDT SUN OCT 23 2016

...GALE WATCH NOW IN EFFECT FROM THIS AFTERNOON THROUGH MONDAY
MORNING...

* WINDS...SOUTHERLY 5 TO 15 KT...INCREASING TO 30 TO 35 KT WITH 
  GUSTS TO 45 KT SUNDAY AFTERNOON THROUGH MONDAY MORNING. 

* WAVES...W TO NW SUBSIDING TO 8 FT 12 SECONDS TONIGHT... 
  INCREASING TO 10 TO 13 FT AT 9 TO 11 SECONDS BY MONDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
429 
WHUS76 KEKA 231530
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
830 AM PDT SUN OCT 23 2016

PZZ470-475-232330-
/O.CON.KEKA.GL.W.0054.161024T0000Z-161024T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
830 AM PDT SUN OCT 23 2016

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT MONDAY...

* WINDS...SOUTHERLY 5 TO 15 KT...INCREASING TO 30 TO 35 KT WITH 
  GUSTS TO 45 KT SUNDAY AFTERNOON THROUGH MONDAY MORNING.

* WAVES...W TO NW SUBSIDING TO 8 FT 12 SECONDS TONIGHT... 
  INCREASING TO 10 TO 13 FT AT 9 TO 11 SECONDS BY MONDAY 
  MORNING. 

* WAVES/SEAS...W TO NW SUBSIDING TO 8 FT 12 SECONDS TONIGHT... 
  INCREASING TO 12 TO 17 FT AT 7 TO 9 SECONDS BY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-232330-
/O.CON.KEKA.GL.A.0028.161024T0000Z-161024T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
830 AM PDT SUN OCT 23 2016

...GALE WATCH REMAINS IN EFFECT FROM 5 PM PDT THIS AFTERNOON
THROUGH MONDAY MORNING...

* WINDS...SOUTHERLY 5 TO 15 KT...INCREASING TO 30 TO 35 KT WITH 
  GUSTS TO 45 KT SUNDAY AFTERNOON THROUGH MONDAY MORNING. 

* WAVES...W TO NW SUBSIDING TO 8 FT 12 SECONDS TONIGHT... 
  INCREASING TO 10 TO 13 FT AT 9 TO 11 SECONDS BY MONDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
650 
WHUS76 KEKA 232124
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
224 PM PDT SUN OCT 23 2016

PZZ450-455-240530-
/O.UPG.KEKA.GL.A.0028.161024T0000Z-161024T1800Z/
/O.EXB.KEKA.GL.W.0054.161024T0800Z-161024T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
224 PM PDT SUN OCT 23 2016

...GALE WARNING IN EFFECT FROM 1 AM TO 11 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 AM PDT MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHERLY INCREASING TO 25 TO 35 KT WITH GUSTS TO 45 KT
  LATE TONIGHT THROUGH MONDAY MORNING.

* WAVES...S TO SW WAVE INCREASING TO 10 TO 11 FEET AT 9 TO 11
  SECONDS BY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-475-240530-
/O.CON.KEKA.GL.W.0054.161024T0000Z-161024T1800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
224 PM PDT SUN OCT 23 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY...

* WINDS...SOUTHERLY INCREASING TO 30 TO 40 KT WITH GUSTS TO 45 KT
  TONIGHT THROUGH MONDAY MORNING.

* WAVES...S TO SW WAVES INCREASING TO 10 TO 15 FEET AT 9 TO 11
  SECONDS BY MONDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Oct 22, 2:36 PM PDT, 6 hours 26 minutes earlier.

Area forecast discussion, Oct 22, 2:36 PM PDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
236 PM PDT SAT OCT 22 2016

.SYNOPSIS...Dry on Sunday, then steady moderate rain on Monday as
a strong weather front pushes through the area. Showers on Tuesday,
before another front pushes through the area on Wednesday bringing
in another round of steady rain. After that, pattern remains wet.

&&

.DISCUSSION...Along the North Coast, morning patchy fog gave way to partly to
mostly cloudy skies with peeks of sun this afternoon. According to
the visible satellite imagery, there is a little bit more solid
cloud cover to the northwest. The increased cloudiness is associated
with a weakening weather front making landfall over the Pacific
Northwest. The main impact from this weather front will be increased
cloud cover. However, there won't be much precipitation associated
with this weather front. A strong upper level disturbance, currently
just east of Kodiak island in the Gulf of Alaska, will be diving
south towards the East Pacific Ocean for the next day or so. This
short wave will intensify as it dives south. The first weather front
will quickly dissipate along the OR/WA coast when it makes landfall
there. The intensify upper level shortwave will allow the secondary
low to develop further west, taking over all the available energy
thus leading to the quick demise of the first weather front.
Therefore, Sunday will be mostly dry for NW California.

The upper level disturbance will allow the surface low to rapidly
spin up off the West Coast. On Monday, a much stronger weather
front will push east and make landfall along NW California. This
low will be able to tap into subtropical moisture from an
atmospheric river. Thus, do expect widespread moderate to heavy
rain to impact the area on Monday, along with gusty south winds.
The weather front will push east across the area, and this will
give way to showers for Tuesday. Another strong weather front with
atmospheric river connection will make landfall in NW California
on Wednesday, producing another round of moderate to heavy rain
and gusty winds.

After the Wednesday system, looks like there will still be a broad
trough offshore, and that will continue to drive southwesterly
onshore flow into the area. Thus, looks like the wet pattern will
persist for most of next week.

Forecast confidence is about average. Utilize ECMWF/GFS in
refreshing the forecast package today. /RCL

&&

.AVIATION...VFR to MVFR conditions and light winds will continue at KCEC
through tonight. The lower conditions will be due to reduced ceilings
and/or visibilities.  VFR conditions and light winds to calm conditions will
continue at KACV and KUKI through tonight.

&&

.MARINE...Light to moderate winds will continue across the waters through
Sunday. Seas will continue diminishing across the waters tonight and Sunday.
A cold front will move across the region Sunday and Monday increasing the
winds across the waters. A westerly swell will increase across the waters early
next week. Winds and seas will diminish the middle of this next week. Small
craft advisories remain in effect across all the waters through late this
evening due to elevated seas.

&&

.EKA Watches/Warnings/Advisories...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 PM PDT this evening for PZZ450-455-
     470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 22, 2:51 AM PDT, 18 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
251 AM PDT SAT OCT 22 2016

CAZ101>113-231000-
COASTAL DEL NORTE-DEL NORTE INTERIOR-NORTHERN HUMBOLDT COAST-
SOUTHWESTERN HUMBOLDT-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY-
MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR-
NORTHEASTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
251 AM PDT SAT OCT 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 3:29 AM PDTGale WarningEKA36 hr
Oct 23, 5:12 AM PDTFrost AdvisoryEKATrinity3 hr

Nearby

Gale Watches in California, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.